Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 217, NWS Bismarck, ND

August 9, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 9, 2016, 8:39 PM MDT for 4 counties in North Dakota. It was in force for 66 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2016, 8:39 PM MDT (02:39 UTC)
Expired
Aug 9, 2016, 9:45 PM MDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Adams County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 144 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:40 PM MDTTSTM WND GST 815 N North Lemmon, NDARB OBSERVER. DAVIS WEATHER SET
Aug 9, 8:41 PM MDTHAIL 17 S Bucyrus, NDLARGEST ESTIMATED SIZE WAS QUARTER SIZED. MOST BELOW 1 INCH DIAMETER.
Aug 9, 8:54 PM MDTTSTM WND GST 60Hettinger, ND.
Aug 9, 8:58 PM MDTTSTM WND GST 76Hettinger, NDREPORT FROM TUESDAY EVENING.
Aug 9, 9:02 PM MDTHAIL 13 Ene North Lemmon, NDONGOING AT THE TIME OF THE CALL.
Aug 9, 9:30 PM MDTHAIL 1.755 N North Lemmon, NDARB OBSERVER
Aug 9, 9:40 PM MDTTSTM WND GST 815 N North Lemmon, NDARB OBSERVER. DAVIS WEATHER SET
Aug 9, 9:42 PM MDTHAIL 1.510 E North Lemmon, NDLOTS OF PING PONG BALL SIZE HAIL WITH 70 MPH WINDS. 4 GRAIN BINS DESTROYED. MULTIPLE TREES DOWN. 2.5 INCHES OF RAIN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 4:16 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
2100 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WUUS53 KBIS 100239
SVRBIS
NDC001-037-041-085-100345-
/O.NEW.KBIS.SV.W.0217.160810T0239Z-160810T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
839 PM MDT TUE AUG 9 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HETTINGER COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  ADAMS COUNTY IN SOUTHWESTERN NORTH DAKOTA...

* UNTIL 945 PM MDT

* AT 838 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  HETTINGER... MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HAYNES AROUND 850 PM MDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BURT...
LEITH...BENTLEY...HEIL AND BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4595 10295 4625 10298 4649 10156 4594 10149
TIME...MOT...LOC 0238Z 260DEG 41KT 4603 10267 

HAIL...1.25IN
WIND...60MPH
 
$$

HARGROVE
3 follow-up statements
656 
WWUS53 KBIS 100256
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
856 PM MDT TUE AUG 9 2016

NDC001-037-041-085-100345-
/O.CON.KBIS.SV.W.0217.000000T0000Z-160810T0345Z/
HETTINGER ND-GRANT ND-SIOUX ND-ADAMS ND-
856 PM MDT TUE AUG 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHERN HETTINGER...SOUTHWESTERN GRANT...SOUTHWESTERN SIOUX AND
ADAMS COUNTIES...

AT 854 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF HAYNES...OR 12 MILES EAST OF HETTINGER...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 840 PM MDT...A TRAINED SPOTTER
         REPORTED QUARTER SIZE HAIL 9 MILES SOUTH OF BUCYRUS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN HETTINGER...SOUTHWESTERN GRANT...SOUTHWESTERN SIOUX AND
ADAMS COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: BURT...LEITH...
BENTLEY...HEIL AND BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4595 10295 4605 10278 4615 10289 4626 10292
      4649 10156 4594 10149
TIME...MOT...LOC 0254Z 260DEG 41KT 4606 10240 

HAIL...1.00IN
WIND...60MPH
 
$$

HARGROVE
413 
WWUS53 KBIS 100306
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM MDT TUE AUG 9 2016

NDC001-037-041-085-100345-
/O.CON.KBIS.SV.W.0217.000000T0000Z-160810T0345Z/
HETTINGER ND-GRANT ND-SIOUX ND-ADAMS ND-
906 PM MDT TUE AUG 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHERN HETTINGER...SOUTHWESTERN GRANT...SOUTHWESTERN SIOUX AND
ADAMS COUNTIES...

AT 906 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
NORTH LEMMON...OR 10 MILES NORTH OF LEMMON...MOVING EAST AT 45 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
         SIDING...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
HETTINGER...ELGIN...CARSON...NEW LEIPZIG...HAYNES...NORTH LEMMON...
BURT...LEITH...HEIL AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4595 10278 4605 10268 4627 10286 4649 10156
      4594 10149
TIME...MOT...LOC 0306Z 260DEG 41KT 4608 10220 

HAIL...2.75IN
WIND...60MPH
 
$$

HARGROVE
794 
WWUS53 KBIS 100324
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
924 PM MDT TUE AUG 9 2016

NDC001-037-041-085-100345-
/O.CON.KBIS.SV.W.0217.000000T0000Z-160810T0345Z/
HETTINGER ND-GRANT ND-SIOUX ND-ADAMS ND-
924 PM MDT TUE AUG 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT...SOUTHWESTERN SIOUX
AND EASTERN ADAMS COUNTIES...

AT 923 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
THUNDER HAWK...OR 16 MILES NORTHEAST OF LEMMON...MOVING EAST AT 45
MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ELGIN...CARSON...NEW LEIPZIG...HAYNES...BURT...LEITH...
HEIL AND BENTLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4595 10249 4607 10246 4632 10255 4649 10156
      4594 10149
TIME...MOT...LOC 0323Z 260DEG 41KT 4611 10191 

HAIL...2.00IN
WIND...60MPH
 
$$

HARGROVE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:37 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 9, 7:37 PM MDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
837 PM CDT TUE AUG 9 2016

.UPDATE...
Issued at 829 PM CDT Tue Aug 9 2016

Storms continue to develop along the warm front tonight. So far
the most severe storms remain just south of the ND/SD border.
Short range models have been all over the place with the
convection tonight. However, recent runs seem to have a slightly
better grasp on what's happening across the region. Based on
current radar trends and short term models, storms are expected to
continue to develop along the ND/SD border and push east. Severe
storms are possible along the most southern tier of North Dakota
Counties, with the highest threat for substantial severe weather
just south of the border.

UPDATE Issued at 533 PM CDT Tue Aug 9 2016

A Severe Thunderstorm Watch has been issued for portions of
southwest North Dakota. A warm front continues to push northward
toward the ND/SD border. Conditions are growing increasingly
unstable this evening along and just north of the front. Earlier
cloud cover and thunderstorm activity continues to erode, allowing
clearing and further destabilization. As the low level jet kicks
in and edges the front northward thunderstorm activity is expected
to develop and expand over the watch area. Initial storms may be
discrete supercells and will be capable of producing all types of
severe weather. As the night goes on a consolidation of storms is
expected, with the potential for a mesoscale convective complex
to form and push eastward along the front. Hail and high winds
would be the main threat with any such system.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 232 PM CDT Tue Aug 9 2016

Severe weather highlights the short term period. As has been
advertised for a few days, the timeframe for periods of severe
weather should initiate this evening and continue through
Wednesday evening. The southwest and south central remain as the
favored areas for severe weather tonight...then south central
Wednesday afternoon and evening.

Latest water vapor imagery details a slow moving closed upper low
across western Idaho. Southwest flow ahead of this system has
embedded within in it a negatively tilted 700mb trough and surface
low pressure in southeastern Montana. A warm front was draped
across northern South Dakota and is forecast to remain . The
surface low is forecast to move along the warm front through
Wednesday producing periods of thunderstorms, some severe. The
highest threat for severe weather will be along and north of the
warm front which includes southwest and south central including
the James River Valley. Various solutions on the most unstable
cape and shear across the region. Believe the main trend of the
highest threat for severe weather remains in the southwest through
portions of south central. Not to say severe weather will not
occur farther north, but there should be less of a threat. The
700mb trough will slide into southwest and south central ND this
evening, with increasing coverage for showers and thunderstorms.
The 0-6km shear and most unstable cape aligns best in the
southwest between 00z- 06z, then shifts into south central 06z-12z
Wednesday. The 0-1km storm relative helicity looks greatest in the
southwest around 03z Wednesday. The thunderstorms will continue to
progress east overnight but last through mid morning Wednesday.
Another round of severe weather should be focused in south central
ND Wednesday afternoon and evening along and ahead of the surface
low and inverted trough between Bismarck and Jamestown. Pockets of
heavier rainfall with an inch or two possible with any
thunderstorm.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 232 PM CDT Tue Aug 9 2016

Severe weather threat will diminish by 06z Thursday with the upper
low slowly shifting across southern Saskatchewan and into southern
Manitoba Thursday and Friday. A compensatory northwest flow of
drier air will take control, however, a couple of weak shortwaves
embedded within the northwest flow may develop a shower or two.
Northwest flow transitions to broad ridging over the weekend for a
dry period. The next shortwave trough shifts through Monday with
another round of showers and thunderstorms followed by drier
weather Tuesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 829 PM CDT Tue Aug 9 2016

MVFR cigs and vsbys are possible with thunderstorms tonight and
tomorrow. KDIK/KBIS/KJMS are the terminals most likely to be
impacted by thunderstorms. Low stratus is possible in the wake of
storms late tonight. IFR cigs are possible beginning around 12z.
Thunderstorms are expected to continue around KJMS through much
of Wednesday.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...AJ
SHORT TERM...KS
LONG TERM...KS
AVIATION...AJ
Hazardous weather outlook, Aug 9, 4:25 PM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
525 PM CDT TUE AUG 9 2016

NDZ001-009>012-017>023-025-031>037-046>048-050-051-102230-
DIVIDE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE-DUNN-MERCER-
OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
525 PM CDT TUE AUG 9 2016 /425 PM MDT TUE AUG 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS EVENING THROUGH
TONIGHT. SOME MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAINFALL. AN ISOLATED TORNADO IS POSSIBLE ACROSS SOUTHWEST
NORTH DAKOTA THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT OVER
CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY
ALONG AND EAST OF HIGHWAY 83.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. PLEASE CALL THE BISMARCK
NATIONAL WEATHER SERVICE AT 1-800-247-0202 WITH YOUR REPORTS. YOU
CAN ALSO POST THEM VIA FACEBOOK AND TWITTER.

NDZ002>005-013-102230-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-PIERCE-
525 PM CDT TUE AUG 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...HOWEVER
THE THREAT OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED WEDNESDAY THROUGH
WEDNESDAY NIGHT...WITH SOME POSSIBLY SEVERE...ESPECIALLY ALONG AND
EAST OF HIGHWAY 83.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ040>045-102230-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
525 PM CDT TUE AUG 9 2016 /425 PM MDT TUE AUG 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHWEST NORTH
DAKOTA. FOR MORE INFORMATION VISIT WEATHER.GOV/BISMARCK.

THUNDERSTORMS CAN BE EXPECTED THIS EVENING THROUGH TONIGHT. SOME
MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY
RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT OVER
CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY
ALONG AND EAST OF HIGHWAY 83.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. PLEASE CALL THE BISMARCK
NATIONAL WEATHER SERVICE AT 1-800-247-0202 WITH YOUR REPORTS. YOU
CAN ALSO POST THEM VIA FACEBOOK AND TWITTER.

AJ

In the hours before

Special weather statement, Aug 9, 6:16 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM MDT TUE AUG 9 2016

NDZ031-040-043-044-100100-
ADAMS ND-GOLDEN VALLEY ND-SLOPE ND-BOWMAN ND-
616 PM MDT TUE AUG 9 2016

...A STRONG THUNDERSTORM WILL AFFECT BOWMAN...SLOPE...SOUTHWESTERN
GOLDEN VALLEY AND WESTERN ADAMS COUNTIES UNTIL 700 PM MDT...

AT 616 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF MUD BUTTES...OR 24 MILES SOUTHEAST OF
BAKER...MOVING NORTHEAST AT 65 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOWMAN...AMIDON...SCRANTON...RHAME...REEDER...MARMARTH...
MUD BUTTES...GRIFFIN...GASCOYNE...PRETTY BUTTE...BUFFALO SPRINGS...
THREE V CROSSING...SUNSET BUTTE AND BOWMAN HALEY DAM.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHWESTERN NORTH DAKOTA.

LAT...LON 4662 10405 4663 10293 4594 10290 4595 10405
TIME...MOT...LOC 0016Z 212DEG 58KT 4609 10395

JONES
Special weather statement, Aug 9, 8:18 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT TUE AUG 9 2016

NDZ046-050-100245-
MCINTOSH ND-EMMONS ND-
918 PM CDT TUE AUG 9 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MCINTOSH AND SOUTHERN
EMMONS COUNTIES UNTIL 945 PM CDT...

AT 916 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS MOVING INTO SOUTHERN EMMONS COUNTY...OR 16 MILES SOUTH
OF LINTON...MOVING NORTH AT 40 MPH.

PEA TO HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINTON...STRASBURG...ZEELAND...HAGUE...WESTFIELD AND HULL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A
BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4599 10052 4604 10059 4631 10050 4628 9965
      4594 9979 4594 10051
TIME...MOT...LOC 0216Z 197DEG 33KT 4603 10024

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:16 PM MDTSpecial Weather StatementBISBowman, Slope44 min
Aug 9, 6:36 PM MDTSevere Thunderstorm WarningBISBowman, Slope54 min
Aug 9, 7:46 PM MDTSevere Thunderstorm WarningBISAdams, Bowman59 min
Aug 9, 8:18 PM MDTSpecial Weather StatementBISEmmons27 min
Aug 9, 9:02 PM MDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan58 min
Aug 9, 9:40 PM MDTSevere Thunderstorm WarningBISGrant, Sioux49 min
Aug 9, 9:40 PM MDTSevere Thunderstorm WarningBISKidder, Stutsman35 min
Aug 9, 10:43 PM MDTSevere Thunderstorm WarningBISEmmons, McIntosh62 min
Aug 9, 10:43 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, Kidder, Logan, Morton and 1 more62 min
Aug 9, 11:42 PM MDTSevere Thunderstorm WarningBISDickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more63 min
Aug 10, 12:37 AM MDTSevere Thunderstorm WarningBISDickey53 min
Aug 10, 1:15 AM MDTAreal Flood AdvisoryBISDickey, Emmons, McIntosh6 hr
Aug 10, 3:13 AM MDTSevere Thunderstorm WarningBISBillings, Golden Valley62 min
Aug 10, 9:44 AM MDTSevere Thunderstorm WarningBISDickey, LaMoure, McIntosh46 min
Aug 10, 10:30 AM MDTSevere Thunderstorm WarningBISDickey, LaMoure60 min
Aug 10, 10:40 AM MDTSevere Thunderstorm WarningBISDickey, LaMoure65 min
Aug 10, 10:53 AM MDTFlash Flood WarningBISDickey, McIntosh6 hr
Aug 10, 11:30 AM MDTSevere Thunderstorm WarningBISDickey, LaMoure60 min
Aug 10, 12:37 PM MDTSpecial Weather StatementBISDickey23 min
Aug 10, 3:11 PM MDTSpecial Weather StatementBISStutsman34 min
Aug 10, 3:14 PM MDTFlash Flood WarningBISDickey8 hr
Aug 10, 3:25 PM MDTSpecial Weather StatementBISMcKenzie35 min
Aug 10, 3:38 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie67 min
Aug 10, 4:26 PM MDTFlash Flood WarningBISMcKenzie6 hr
Aug 10, 4:43 PM MDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie62 min
Aug 10, 4:45 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie60 min
Aug 10, 5:42 PM MDTSevere Thunderstorm WarningBISDunn, Stark63 min
Aug 10, 5:45 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail60 min
Aug 10, 5:52 PM MDTTornado WarningBISDunn, Stark23 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.